News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Why do I cry when taking antipsychotic PRN's?


 videogameluvr2009 - Wed Nov 04, 2009 2:32 pm

Hello,

I have a history of getting extremely angry to the point of requiring medication to stop the outburst. I used to take olanzapine, but aside from making me cry, it made me more drowsy than we expected, and it also caused tardive dyskinesia. Now I take lorazepam and occasionally haloperidol. These medications both make me cry before making me go to sleep (the drowsiness is intended), and I would like to know how common it is to cry when taking a PRN. If you could answer my question I'd appreciate it greatly.

Signed,

videogameluvr2009
 Faye Lang, RN, MSW - Fri Jul 16, 2010 8:12 pm

Hello, videogameluvr2009,

I'm sorry that this response is so late. I'll provide some information, in case it may still be helpful to you, as well as to others who may read this post.

Crying in response to your prn medications is not a usual symptom. Each of us can have individual responses to medications, so I can't say it's definitely not, however. The only one of your medications that notes emotional upsets as a side effect is Epival. Your prn medications would generally be expected to reduce your tearfulness. It may be helpful for you to discuss the timing of your prn medications with your doctor, or he or she may wish to add another dosage during the day. I encourage people to keep a daily record of their symtpoms, including what time it happens, how long it lasts, what you were doing when it began (and the time you took the prn medications), what helped or made the symptom worse, and any other data you consider important. Always take your record to your medical appointments, which can be invaluable to your doctor in determining the best course of action. I sincerely hope this is helpful to you. Good luck!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here